# SDR 2003FA0000156

- Difficulty date: February 17, 2003
- Submitted: February 17, 2003
- Operation: General aviation
- Aircraft: N468JL
- Make and model: Amtr RV8
- Aircraft time: 673 hours
- Engine: Lyc O360A1A
- System (JASC): 6122 · Propeller Governor
- Part: Governor
- Part number: B210776A
- Part serial: 12019022
- Condition: Malfunctioned
- Location: Propeller
- Part time: 673 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PROPELLER WOULD CYCLE NORMALLY DURING RUN UP. AFTER TAKE OFF THE PROP WOULD BECOME UNCONTROLLABLE. RMP ONLY CONTROLLABLE BY THROTTLE, NOT PROPELLER CONTROL. REMOVAL AND DISASSEMBLY OF PROP GOVERNOR REVEALED THAT ALLEN SCREW HAD BACKED OUT OF REAR OF UNIT AND WAS CAUGHT BY INTERNAL GASKET SCREEN BETWEEN UNIT AND ACCESSORY HOUSING. THIS WAS A FACTORY NEW UNIT WITH 673 HRS. APPEARS ALLEN SCREW WAS NOT PROPERLY TIGHTENED AT FACTORY. REINSTALLED WITH LOCK TIGHT AND TIGHTENED SECURELY. HAD THERE NOT BEEN GASKET SCREEN IN PLACE, ENGINE DAMAGE OR STOPPAGE COULD OCCUR.
